Reply To: Symptoms

Home Forums Meet and Greet Symptoms Reply To: Symptoms

#3957
KarenKaren
Moderator

Welcome to the forum, Caitlin.

There is a certain ingredient in some allergy medications that can trigger an attack and it’s pseudoephedrine. Not all meds contain this, but of those that do, it is advised that patients who suffer from Raynaud’s disease or phenomenon not take them and choose other alternatives. The ingredient causes the blood vessels to constrict, which doesn’t help us.

Now, there’s a possibility that because your medication for your allergies has prevented you from having an attack, it may not be the medicine but the fact that your severe allergies are/were causing a physiological form of stress, which in turn caused you to experience a Raynaud’s attack. Once the allergies are under control, this stressor is no longer present, and, therefore, you weren’t having these attacks. Just a thought.

I can’t speak to why your fingers are swollen as there could be any number of reasons not related to Raynaud’s, and I would suggest that you discuss these symptoms with your doctor.

And, to answer your final question, people who experience Raynaud’s symptoms that are secondary (meaning there is an underlying disorder) tend to experience more severe symptoms which can lead to ulcers, gangrene and amputation of digits much like that of a person with Diabetes.